Mississippi, 2013Tornadoes and Damaging Winds in Mississippi, December 21, 2013
December 21, 2013 · NWS MEG · 21 events in 13 counties and zones
A potent upper level disturbance moved out of the East Texas while a surface low pressure system tracked from Arkansas along a stalled front. Moist and unstable air moved into the Mid-South in advance of the stalled front and the developing low pressure system.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 11
- Property damage
- $2.2 million
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent upper level disturbance moved out of the East Texas while a surface low pressure system tracked from Arkansas along a stalled front. Moist and unstable air moved into the Mid-South in advance of the stalled front and the developing low pressure system. As a result a line of showers and thunderstorms moved across North Mississippi during the evening hours of December 21st. Many storms were severe with reports of damaging winds and a few tornadoes.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Dec 21, 4:49 PM CST, 30 minutes earlier.
Area forecast discussion, Dec 21, 4:49 PM CST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
449 PM CST SAT DEC 21 2013
.UPDATE...UPDATED TO EXPAND FLASH FLOOD WATCH.
&&
.PREV DISCUSSION... /ISSUED 206 PM CST SAT DEC 21 2013/
CURRENTLY STORMS ARE GETTING THEIR ACT TOGETHER JUST TO THE
SOUTHWEST OF THE CWA..SO NOT MUCH TIME TO DISCUSS. LEADING
EDGE OF THE UPPER LEVEL SUPPORT IS SURGING INTO EAST TEXAS AND A
1000MB SURFACE LOW WAS JUST NOW ARKANSAS. TORNADO WATCH IN PLACE
FOR MOST OF THE MIDSOUTH COUNTIES ALONG AND EAST OF THE MS
RIVER...WITH STRONG BACKED WINDS CURRENTLY IN THE DELTA. SEEMS
VERY PROBABLE FOR A STRONG/SIGNIFICANT TORNADO TO DEVELOP LATE
THIS AFTERNOON AND INTO THE EVENING...AS MUCAPES MAY EXCEED 1500
J/KG. A WIND ADVISORY IS ALSO IN EFFECT TILL MIDNIGHT FOR THE AREA.
FURTHER WEST AND NORTH RAIN HAS BEEN HEAVY ON THE COLD SIDE OF THE
STALLED FRONT. LATEST RAIN AMOUNTS SHOW 4 TO 5 INCHES HAS ALREADY
FALLEN...WITH AN ADDITIONAL 2 TO 4 INCHES STILL POSSIBLE THROUGH
MIDNIGHT WHEN THE FLASHFLOOD WATCH EXPIRES. SOME REPORTS OF
FLOODING HAVE ALSO BEEN SENT TO THE OFFICE VIA SOCIAL MEDIA.
STORM IS EXPECTED TO LIFT OUT LATE TONIGHT WITH MID/UPPER LEVEL
DRY PUNCH MOVING INTO THE WESTERN COUNTIES. SOUTH WINDS WILL SHIFT
MORE SOUTHWEST TO WEST AND REMAIN BREEZY AS THE SURFACE LOW TRACKS
INTO THE MIDWEST. WINDS SHOULD DIMINISH BY MORNING HOWEVER. FOR
SUNDAY EXPECT MOSTLY CLOUDY CONDITIONS A CHANCE FOR SPRINKLES IN
THE EAST AND SOUTH AND TEMPERATURES REMAINING IN THE 40S AND 50S.
SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION SUNDAY NIGHT
WITH PARTLY CLOUDY SKIES AND TEMPERATURES FALLING TO FREEZING FOR
POINTS NORTH OF INTERSTATE FORTY.
HOLIDAY WEEK...LOOKS TO BE BELOW NORMAL AND DRY THROUGH THE
PERIOD...WITH THE COLDEST DAY EXPECTED ON CHRISTMAS EVE...WHERE THE
NORTHERN COUNTIES WILL STRUGGLE TO REACH FREEZING. CONDITIONS
WILL REMAIN COLD CHRISTMAS EVE NIGHT WITH A BRIEF WARM UP ON
CHRISTMAS DAY AND ON THURSDAY. A REINFORCING COLD FRONT IS
ANTICIPATED LATE THURSDAY WITH SLIGHTLY COOLER HIGHS FOR THE LAST
WEEKEND OF 2013.
JAB
AVIATION...
A COLD FRONT HAS STALLED JUST TO THE WEST OF THE MISSISSIPPI
RIVER. TO THE WEST OF THE FRONT TO INCLUDE KJBR...EXPECT NORTHEAST
WINDS TO PERSIST THROUGH THE EVENING WITH MODERATE TO HEAVY RAIN
ALONG WITH IFR CIGS AND REDUCED VSBYS. RAIN AND STORMS SHOULD END
AROUND 03Z WITH A RETURN TO MVFR WRAP AROUND CLOUDS AND NORTHWEST
WINDS.
TO THE EAST OF THE FRONT...INCLUDING KMEM...KMKL...EXPECT A
CONTINUATION OF MVFR CIGS AND VICINITY THUNDERSTORM POTENTIAL
THROUGH MID TO LATE AFTERNOON. ADDITIONAL CONVECTION SHOULD FIRE
ACROSS WEST TENNESSEE AND NORTHWEST MISSISSIPPI DURING THE MID TO
LATE AFTERNOON INTO THE EVENING WITH TEMPORARY REDUCTIONS IN HEAVY
THUNDERSTORMS ALONG WITH IFR CIGS THROUGH EARLY EVENING. AFTER 01Z
TO 03Z...PREVAILING THUNDERSTORMS CAN BE EXPECTED THROUGH 06Z TO
07Z. CIGS SHOULD GO VFR LATER TONIGHT ALONG WITH NORTHWEST WINDS.
STORMS WILL HOLD OFF UNTIL LATER THIS EVENING AT KTUP WITH THE
POTENTIAL FOR A FEW SEVERE STORMS. RAIN AND STORMS WILL CLEAR KTUP
AFTER 09Z.
JLH
&&
.AVIATION...
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 51 56 32 40 / 100 10 10 0
MKL 52 57 31 39 / 100 10 10 0
JBR 42 48 28 37 / 80 10 10 0
TUP 58 67 36 45 / 100 20 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CRITTENDEN-LEE AR-
MISSISSIPPI-PHILLIPS-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR DUNKLIN-
PEMISCOT.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR COAHOMA-DESOTO-
PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL MIDNIGHT CST TONIGHT FOR CROCKETT-DYER-
GIBSON-HAYWOOD-HENRY-LAKE-LAUDERDALE-OBION-SHELBY-TIPTON-
WEAKLEY.
WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Dec 21, 5:02 PM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
502 PM CST SAT DEC 21 2013
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-230115-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
502 PM CST SAT DEC 21 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TONIGHT
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS SOUTHEAST OF A
TIPTONVILLE TENNESSEE TO A FORREST CITY ARKANSAS LINE. THIS AREA
INCLUDES THE MAJORITY OF THE MIDSOUTH. PRIMARY THREATS INCLUDE
TORNADOES... A FEW OF WHICH COULD BE STRONG...AND DAMAGING WINDS.
LARGE HAIL WILL BE A SECONDARY THREAT.
AREAS WITH THE GREATEST RISK OF TORNADOES INCLUDE SOUTHWEST
TENNESSEE...INCLUDING THE MEMPHIS METROPOLITAN AREA... EAST
CENTRAL ARKANSAS...AND ALL OF NORTH MISSISSIPPI. PEAK TORNADO
RISK TIMING WILL RANGE FROM NOW UNTIL MIDEVENING.
BEYOND MIDEVENING TO MIDNIGHT...THE TORNADO RISK WILL
DECREASE...WHILE DAMAGING WIND THREAT CONTINUES OVER NORTHEAST
MISSISSIPPI AND WEST TENNESSEE.
AREAS NORTHWEST OF A TIPTONVILLE TO FORREST CITY LINE...A SLIGHT
RISK OF SEVERE THUNDERSTORMS OR STRONG THUNDERSTORMS EXISTS
THROUGH LATE AFTERNOON. THE PRIMARY THREATS INCLUDE DAMAGING WINDS
AND THE POSSIBILITY OF A BRIEF TORNADO.
A FLASH FLOOD WATCH IS IN EFFECT FOR MUCH OF THE MIDSOUTH THROUGH
MIDNIGHT TONIGHT. THREE TO SIX INCH RAINFALL TOTALS WILL BE COMMON
WITH LOCALLY HIGHER AMOUNTS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL BE NECESSARY THROUGH THIS EVENING.
In the hours before
Local storm report, Dec 21, 3:42 PM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
342 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM TSTM WND DMG 4 W HUGHES 34.95N 90.54W
12/21/2013 ST. FRANCIS AR EMERGENCY MNGR
TREES AND POWER LINES DOWN ON HIGHWAY 38 WEST OF HUGHES.
DAMAGE ASSOCIATED WITH A POSSIBLE TORNADO. DISTANCE WEST
OF TOWN ESTIMATED.
&&
JABLocal storm report, Dec 21, 3:50 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM TORNADO 9 W WEST MEMPHIS 35.15N 90.34W
12/21/2013 CRITTENDEN AR TRAINED SPOTTER
SEMIS OVERTURNED ON INTERSTATE FORTY NEAR MILE MARKER
276. SHERIFF REPORTED TORNADO ON THE GROUND AND THEN
RELAYED THE REPORT TO TRAINED SPOTTER.
&&
JABLocal storm report, Dec 21, 3:57 PM CST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
357 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM FLASH FLOOD 11 SSW JONESBORO 35.67N 90.76W
12/21/2013 POINSETT AR BROADCAST MEDIA
WATER COVERING NEAR MILE LONG STRETCH OF SENETENY ROAD
NEAR THE CRAIGHEAD AND POINSETT COUNTY LINE.
&&
JABLocal storm report, Dec 21, 4:43 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
443 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG COVINGTON 35.57N 89.65W
12/21/2013 TIPTON TN LAW ENFORCEMENT
UTILITY POLES DOWN ALONG WEST LIBERTY AVE IN COVINGTON.
&&
JDSLocal storm report, Dec 21, 4:46 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
446 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM FLASH FLOOD 1 N JONESBORO 35.84N 90.69W
12/21/2013 CRAIGHEAD AR TRAINED SPOTTER
2.5 FEET OF WATER OVER PROSPECT ROAD AND BRITNEY LANE.
CARS FLOODED.
&&
JDSLocal storm report, Dec 21, 4:56 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
456 PM CST SAT DEC 21 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM TSTM WND DMG 2 W HUGHES 34.95N 90.51W
12/21/2013 ST. FRANCIS AR EMERGENCY MNGR
*** 3 INJ *** POSSIBLE TORNADO. TWO HOUSES COMPLETELY
DESTROYED. THREE HOUSES WITH SIGNIFICANT ROOF DAMAGE. ONE
SERIOUS INJURY AND 2 MINOR INJURIES. NUMEROUS TREES AND
POWER LINES DOWN.
&&
JDSTornado, Coahoma
- When
- December 21, 5:19 PM CST to 5:28 PM CST
- Where
- Coahoma County, 0.75 mi E of Rena Lara to 1.69 mi WNW of Clarksdale
- Rating
- EF2
- Path length
- 10.07 mi
- Path width
- 300 yd
- Deaths
- 1 direct, 0 indirect
- Injuries
- 2 direct, 0 indirect
- Property damage
- $1.0 million
- Reported by
- NWS Storm Survey
- Coordinates
- 34.149, -90.767
A tornado touched down in Rena Lara and tracked northeast. There was major damage to a mobile home where the fatality occurred. Two large garage sheds were completely destroyed. Two football light poles were bent and destroyed at the Cohoma County High School. There was roof and window damage to the elementary school on Bobo-Sharard Road. Several homes had minor roof damage and four homes had significant roof damage on County Road 332. Several trees were uprooted or snapped off along the path of the tornado. The tornado lifted just west of Clarksdale. The peak winds were estimated at 120 mph.
Thunderstorm Wind, Coahoma
- When
- December 21, 5:25 PM CST to 5:45 PM CST
- Where
- Coahoma County, 0.76 mi W of Sherard to 0.4 mi SE of Rich
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 34.220, -90.733
Straight line winds caused widespread damage across Coahoma county. Many homes had minor damage with several receiving major damage. Numerous trees and power lines were knocked down as well.
Tornado, Tunica
- When
- December 21, 5:40 PM CST to 5:44 PM CST
- Where
- Tunica County, 4.14 mi SSE of Hamlin to 4.39 mi W of Tibbs
- Rating
- EF1
- Path length
- 2.67 mi
- Path width
- 200 yd
- Injuries
- 1 direct, 0 indirect
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.447, -90.417
A tornado touched down on Flea Harbor Road in Southern Tunica County and traveled northeast. A church was pushed off its foundation by 10 feet or more. Multiple homes were damaged on Flea Harbor Road. A trailer was rolled and debris was thrown at least a mile from home. Power lines were snapped with large power lines snapped on Six Mile Lake Road. Peak winds were estimated at 90 to 100 mph.
Thunderstorm Wind, Tunica
- When
- December 21, 5:40 PM CST to 5:45 PM CST
- Where
- Tunica County, 2.43 mi W of Dundee to 1.72 mi WNW of Dundee
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.519, -90.493
Straight line winds knocked down trees on Redmond Road.
Thunderstorm Wind, Tunica
- When
- December 21, 5:45 PM CST to 5:50 PM CST
- Where
- Tunica County, 1.2 mi WNW of Tibbs to 1.02 mi NW of Tibbs
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.478, -90.319
Straight line winds knocked down a shed and trees along Tibbs Road in Tunica County.
Thunderstorm Wind, Panola
- When
- December 21, 5:52 PM CST to 6:02 PM CST
- Where
- Panola County, 3.91 mi WNW of Delta to 1.48 mi WSW of Longtown
- Measured
- 84 kt (97 mph) estimated gust
- Injuries
- 0 direct, 4 indirect
- Property damage
- $250,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.437, -90.185
Straight line winds caused widespread damage across Northwest Panola County. Major building damage occurred on Highway 315W near the Panola and Quitman County line. There was farm damage near the intersection of Landfill and Springhill Roads where a crop duster was flipped. A tree was knocked on to a house north of Highway 310 and Bishop Road. Trees were knocked down on several roads and multiple power lines were downed. There were two vehicle accidents with injuries due to fallen trees.
Thunderstorm Wind, Quitman
- When
- December 21, 5:55 PM CST to 6:00 PM CST
- Where
- Quitman County, 0.59 mi W of Sledge to 1.28 mi ENE of Sledge
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 0 direct, 1 indirect
- Reported by
- Emergency Manager
- Coordinates
- 34.431, -90.230
Straight line winds caused roof damage to several homes in the Sledge area. Four homes were uninhabitable. One minor injury occurred when a Deputy Sheriff hit a downed tree caused by the storm.
Tornado, Panola
- When
- December 21, 5:57 PM CST to 6:00 PM CST
- Where
- Panola County, 1.89 mi NW of Parksplace to 3.92 mi E of Cypress Corner
- Rating
- EF1
- Path length
- 4.3 mi
- Path width
- 200 yd
- Continued into
- Tate, Ms (MEG)
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.519, -90.094
A tornado touched down in Northern Panola County near the intersection of Highway 310 and Pleasant Grove Road causing minor roof damage to a home. The tornado uprooted and snapped off trees in Panola County and then tracked northeast into Tate County. Peak winds were estimated at 100 mph.
Tornado, Tate
- When
- December 21, 6:00 PM CST to 6:02 PM CST
- Where
- Tate County, 4.22 mi SE of Linwood to 4.66 mi SW of Senatobia
- Rating
- EF1
- Path length
- 1.87 mi
- Path width
- 200 yd
- Property damage
- $125,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.554, -90.031
A tornado tracked northeast from Panola County and caused roof damage at four homes near Hammond Hill Road. A two story home received damage when a covered porch was lifted and deposited on to the roof of the garage. Peak winds were estimated at 100 mph.
Thunderstorm Wind, De Soto
- When
- December 21, 6:00 PM CST to 6:25 PM CST
- Where
- De Soto County, Eudora to Stonewall
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.830, -90.150
Straight line winds knocked down trees across DeSoto County causing numerous power outages. A tree was knocked on to a home in Lewisburg.
Thunderstorm Wind, Tate
- When
- December 21, 6:05 PM CST to 6:15 PM CST
- Where
- Tate County, 1.25 mi SE of Linwood to 1.72 mi ESE of Poagville
- Measured
- 60 kt (69 mph) estimated gust
- Injuries
- 2 direct, 0 indirect
- Property damage
- $250,000
- Reported by
- Emergency Manager
- Coordinates
- 34.586, -90.067
Straight line winds caused widespread damage across parts of Tate County especially Senatobia. Trees and power lines were knocked down in the city. Hundreds of homes had mainly shingle damage. Several mobile homes and businesses had major damage. A few agricultural buildings also had major damage. A car was blown off the roadway along Interstate 55 at Yellow Dog Road resulting in two injuries.
Tornado, Tate
- When
- December 21, 6:13 PM CST to 6:17 PM CST
- Where
- Tate County, 1.74 mi ESE of New Gorden to 2.32 mi E of New Gorden
- Rating
- EF0
- Path length
- 0.72 mi
- Path width
- 100 yd
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 34.741, -89.741
A tornado touched down near the corner of Mays Road and Wakefield Road in Eastern Tate County. Multiple trees were snapped and uprooted. Many homes had minor roof damage and a church had minor roof damage. Several power lines were downed. Peak winds were estimated at 80 mph.
Thunderstorm Wind, Marshall
- When
- December 21, 6:30 PM CST to 7:00 PM CST
- Where
- Marshall County, Potts Camp to 1.1 mi SSE of Byhalia
- Measured
- 50 kt (58 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 34.650, -89.320
Straight line winds knocked down trees across Marshall County. Seven homes and three mobile homes suffered minor damage. Two businesses had minor damaged. One injury was reported.
Thunderstorm Wind, Lafayette
- When
- December 21, 7:10 PM CST to 7:30 PM CST
- Where
- Lafayette County, Oxford to Dogtown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.370, -89.520
Straight line winds knocked down trees and power lines in and south of Oxford.
Thunderstorm Wind, Tippah
- When
- December 21, 7:18 PM CST to 7:40 PM CST
- Where
- Tippah County, Gravestown to 0.52 mi E of Ripley
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.750, -89.080
Straight line winds knocked down numerous trees and power lines. Some trees blocked roadways.
Thunderstorm Wind, Union
- When
- December 21, 7:30 PM CST to 8:00 PM CST
- Where
- Union County, Macedonia to Alpine
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.500, -89.200
Straight line winds knocked down several trees across Union County. Several roads had trees across them. Trees fell on the roofs of two houses.
Thunderstorm Wind, Alcorn
- When
- December 21, 8:00 PM CST to 8:05 PM CST
- Where
- Alcorn County, Corinth
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Storm Chaser
- Coordinates
- 34.930, -88.520
Thunderstorm Wind, Alcorn
- When
- December 21, 8:00 PM CST to 8:05 PM CST
- Where
- Alcorn County, 2.94 mi WNW of Hinkle to 2.72 mi WNW of Hinkle
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 34.789, -88.621
Straight line winds knocked down trees on County Road 542 in Southern Alcorn County.
Thunderstorm Wind, Lee
- When
- December 21, 8:20 PM CST to 8:25 PM CST
- Where
- Lee County, 1.06 mi WNW of Guntown to 1.56 mi ESE of Guntown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 34.456, -88.687
Straight line winds knocked down trees in Guntown on County Road 2301.
Thunderstorm Wind, Lee
- When
- December 21, 8:30 PM CST to 8:55 PM CST
- Where
- Lee County, 3.12 mi W of Shannon to 1.61 mi WSW of Eukaba
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.115, -88.774
Straight line winds knocked down trees on County Road 365, County Road 272 and Highway 371. A car was blown off County Road 1101.
Thunderstorm Wind, Tishomingo
- When
- December 21, 8:30 PM CST to 8:50 PM CST
- Where
- Tishomingo County, Burnsville to Oldham
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.830, -88.320
Straight line winds knocked down several trees across Tishomingo County. One business was destroyed and three transformers were blown.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Kentucky, December 21 to 23, 20133 deaths · 2 injured · $597,000 · EF1 · 54 events
- Tornado and Flash Flooding in Arkansas, December 21, 20131 death · 3 injured · $565,000 · EF2 · 9 events
- Lightning Strike and Heavy Rain in Texas, December 21, 20132 deaths · 1 injured · $36,000 · 3 events
- Flash Flooding and Flooding in Ohio, December 21 to 25, 20131 death · $1.8 million · 52 kt wind · 28 events
- Flash Flooding and Flooding in Indiana, December 21 to 23, 20131 death · $199,000 · 12 events
- Flooding in Indiana, December 21 to 31, 20131 death · 1 injured · $72,000 · 7 events
- Flash Flooding and Flood in Kentucky, December 21 to 22, 20131 death · $60,000 · 10 events
- Ice Storm and Winter Storm in Missouri, December 21 to 22, 20131 death · 37 events
- Ice Storm in Michigan, December 21 to 22, 2013$29 million · 10 events
- Tornado and Damaging Winds in Louisiana, December 21, 2013$4.2 million · EF1 · 23 events
- Ice Storm and Winter Weather in Michigan, December 21 to 22, 2013$18 million · 9 events
- Flash Flooding and Flooding in Ohio, December 21 to 25, 2013$292,000 · 64 kt wind · 75 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 484469, 484470, 484471, 484472, 484473, 485070, 489529, 485065, 485067, 489496, 485127, 488383, 489527, 489511, 485141, 489541, 488435, 488563, 488571, 488594, 489536.